Alert archive / Kentucky / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 21, 1998, 4:53 PM CDT for Hopkins County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 1998, 4:53 PM CDT (21:53 UTC)
- Expired
- May 21, 1998, 5:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Hopkins County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 212153 RRA SVRPAH KYC107-212230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 453 PM CDT THU MAY 21 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOPKINS COUNTY IN WESTERN KENTUCKY * UNTIL 530 PM CDT * AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM DIXON TO PROVIDENCE TO FARMERSVILLE...MOVING SOUTHEAST AT 35 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... MADISONVILLE BY 510 PM THE PRIMARY THREAT POSED BY THIS LINE OF THUNDERSTORMS IS DAMAGING WIND. QUICKLY SEEK SAFETY IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. DvO NOT REMAIN OUTDOORS. HIGH-PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO STRONG WINDS AND MAY BE BLOWN OFF THE ROAD. KEYSOR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:15 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 21, 1:15 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT THU MAY 21 1998 PROBLEM/IRRITANT OF THE DAY IS PLACEMENT OF THUNDERSTORMS THROUGH EVENING HOURS AND RESULATANT EFFECT ON EVERYTHING ELSE. CURRENT COMPLEX MOVING PAST KSTL HEADING SOUTHEAST AROUND 40 MPH AND BUILDING SOUTHWARD. BASED ON ADAP LIFTED INDICIES AND AMOUNT OF INSOLATION SOUTH OF FRONT...THIS COMPLEX SHOULD BUILD INTO SOUTH CENTRAL MISSOURI. IR SAT LOOP SEEMS TO INDICATE THIS MAY BE OCCURRING. STORMS SHOULD BE IMPACTING S IL/SEMO AFTER 3 PM AND SHOULD REACH TO NEAR KPAH BY 430-530 PM. BASE DON AMOUNT OF INSTABILITY AND TIMING OF SYSTEM STORMS COULD TAKE AWHILE TO DECREASE ACROSS W KY. COULD END FAIRLY EARLY ACROSS S IL AND SEMO. WILL SUGGEST LIKELY OR BETTER POPS BASED ON LAST MINUTE RADAR CHECKS PRIOR TO PRESS TIME. SOME DIFFERENCES IN GUIDANCE TEMPS THRU PERIOD WITH FWC THE WARM SET AS USUAL. WILL SUGGEST A BLEND. SDB
In the hours before
Local storm report, May 21, 4:18 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM BOAZ IL WIND DAMAGE
05/21/98 MASSAC POWER LINES DOWN
0415 PM COLDWATER MO 1.75 INCH HAIL
05/21/98 WAYNELocal storm report, May 21, 4:18 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0412 PM BOAZ IL WIND DAMAGE
05/21/98 MASSAC POWER LINES DOWN
0415 PM COLDWATER MO 1.75 INCH HAIL
05/21/98 WAYNELocal storm report, May 21, 4:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
433 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0429 PM SALEM KY WIND DAMAGE
05/21/98 LIVINGSTON TREES DOWN
0430 PM HENSHAW KY WIND DAMAGE
05/21/98 UNION 1 TREE DOWN
0431 PM LUSK MO .5 INCH HAIL
05/21/98 SCOTTLocal storm report, May 21, 4:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
437 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0436 PM PADUCAH KY WIND DAMAGE
05/21/98 MCCRACKEN TREES DOWNLocal storm report, May 21, 4:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM WEST PADUCAH KY 52 MPH TSTM GUST
05/21/98 MCCRACKEN MEASURED BY NWS EMPLOYEELocal storm report, May 21, 4:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
443 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM LUSK MO 1 INCH HAIL
05/21/98 SCOTTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:17 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 48 min |
| May 21, 4:17 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 48 min |
| May 21, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Marshall | 36 min |
| May 21, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 36 min |
| May 21, 4:37 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon, Webster | 33 min |
| May 21, 4:37 PM CDT | Severe Thunderstorm Warning | PAH | Union | 33 min |
| May 21, 5:09 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Trigg | 51 min |
| May 21, 5:15 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 45 min |
| May 21, 5:15 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 45 min |
| May 21, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.